Alert archive / Georgia / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 76, NWS Atlanta, GA

May 4, 20195 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 4, 2019, 11:15 PM EDT for 5 counties in Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 4, 2019, 11:15 PM EDT (03:15 UTC)
Expired
May 5, 2019, 12:00 AM EDT
In force
45 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Emanuel County, GA, Glascock County, GA, Jefferson County, GA, Johnson County, GA, Washington County, GA

The radar

The Robins AFB radar (KJGX), 102 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2019-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 172 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2019-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
172 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1402 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

697 
WUUS52 KFFC 050315
SVRFFC
GAC107-125-163-167-303-050400-
/O.NEW.KFFC.SV.W.0076.190505T0315Z-190505T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
1115 PM EDT Sat May 4 2019

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  North central Emanuel County in east central Georgia...
  South central Glascock County in east central Georgia...
  Southeastern Washington County in east central Georgia...
  Northeastern Johnson County in east central Georgia...
  Jefferson County in east central Georgia...

* Until midnight EDT.

* At 1115 PM EDT, a severe thunderstorm was located over Riddleville,
  or 8 miles southeast of Sandersville, moving east at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Sandersville, Louisville, Wrens, Wadley, Davisboro, Tennille,
  Harrison, Stapleton, Bartow, Avera, Riddleville, Edge Hill, Downs,
  Donovan, Grange, Stapletons Crossroads, Pringle, Matthews, Moxley
  and Stellaville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3279 8220 3275 8276 3303 8284 3331 8234
      3330 8231 3327 8229 3326 8226 3323 8223
      3311 8228 3305 8229 3293 8227 3284 8232
      3280 8221 3281 8220
TIME...MOT...LOC 0315Z 258DEG 39KT 3291 8270 

HAIL...<.75IN
WIND...60MPH
 
$$
1 follow-up statement
215 
WWUS52 KFFC 050331
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
1131 PM EDT Sat May 4 2019

GAC107-125-163-167-303-050400-
/O.CON.KFFC.SV.W.0076.000000T0000Z-190505T0400Z/
Emanuel GA-Glascock GA-Washington GA-Johnson GA-Jefferson GA-
1131 PM EDT Sat May 4 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR NORTH CENTRAL EMANUEL...SOUTH CENTRAL GLASCOCK...SOUTHEASTERN
WASHINGTON...NORTHEASTERN JOHNSON AND JEFFERSON COUNTIES...

At 1130 PM EDT, a severe thunderstorm was located near Davisboro, or
7 miles west of Louisville, moving northeast at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Louisville, Wrens, Wadley, Davisboro, Stapleton, Bartow, Avera,
Riddleville, Edge Hill, Edgehill, Downs, Grange, Stapletons
Crossroads, Matthews, Moxley, Stellaville, New Home and Colemans
Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3279 8220 3276 8262 3310 8272 3331 8234
      3330 8231 3327 8229 3326 8226 3323 8223
      3311 8228 3305 8229 3293 8227 3284 8232
      3280 8221 3281 8220
TIME...MOT...LOC 0330Z 242DEG 34KT 3297 8253 

HAIL...<.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 10:35 PM EDT, 40 minutes earlier.

Area forecast discussion, May 4, 10:35 PM EDT, 40 minutes before
Area Forecast Discussion...Updated
National Weather Service Peachtree City GA
1035 PM EDT Sat May 4 2019

.Update...
Have adjusted pops to try and match radar. Otherwise...no big
changes. Temperatures are in line for now.

41

.Previous...
.SHORT TERM /Tonight through Sunday Night/...

To begin the short term period, a broad but fairly shallow upper
trough is extending from Iowa southward into the Mississippi River
Valley and is moving eastward across the southeastern CONUS. A
surface low associated with this trough is moving northeastward from
central Louisiana and will continue to approach our forecast area
during the remainder of the day and into Sunday. Convection ahead of
a weak cold front dropping from this low is anticipated in our area
this evening and into the overnight hours. With sufficient
instability due to diurnal heating this afternoon combined with some
stronger mid-level winds and enhanced wind shear ahead of the
frontal boundary, there is the potential that some thunderstorms
associated with this system could be strong to severe, with the
damaging wind gusts and marginally severe hail being the primary
threats with any severe storms that occur.

On Sunday, the focus will shift to south and central Georgia.
Although high-end chance to likely PoPs are anticipated across the
southern portion of the forecast area, the best forcing and
instability will be south of the area which will limit the potential
for severe weather. Precipitation will quickly come to an end on
Sunday night as the cold front clears the area. Model guidance is in
good agreement that drier and cooler air will return to the area
Sunday night into early Monday morning.

King

.LONG TERM /Monday through Saturday/...

The long term begins with an exiting system and drier air
spreading over the CWA. Models are in very good agreement with
this. We will see one good day of drying before moisture starts
returning ahead of the next in a series of short waves approaches
on Tuesday. Models differ somewhat on timing and strength of these
short waves for the latter half of the long term, however the
result will be increasing chance of showers and thunderstorms each
day.

17

&&

AVIATION...
00Z Update...
Showers and a few thunderstorms will spread over the taf sites
overnight...ending from the west by mid morning Sunday. Ceilings
were mainly VFR to begin the period...with the exception of areas
where convection is present. Ceilings are expected to lower to MVFR
by 04-06Z and IFR by 10-12Z Sunday morning. Gradual improvement
during the day. Southwest Winds of 5-10 kts expected through the
night becoming northwest after 14z Sunday.

//ATL Confidence...00Z Update...
Medium confidence on all elements.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          64  80  60  85 /  70  60  20   5
Atlanta         64  79  60  83 /  80  60  10   0
Blairsville     59  74  52  78 /  80  60  20   5
Cartersville    63  78  56  82 /  80  50  10   0
Columbus        66  81  60  88 /  80  60  10   5
Gainesville     63  78  59  82 /  80  60  10   5
Macon           65  82  60  87 /  60  60  20   5
Rome            62  79  56  84 /  80  40  10   0
Peachtree City  63  79  57  83 /  80  60  10   0
Vidalia         69  84  65  89 /  50  60  40  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....17/Baker
AVIATION...41
Hazardous weather outlook, May 4, 10:42 AM EDT, 12 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1042 AM EDT Sat May 4 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-051445-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1042 AM EDT Sat May 4 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

A few severe storms are possible across north and central
Georgia this afternoon and tonight.

A strong storm system will move across Georgia today and tonight.
This will bring scattered to numerous showers and thunderstorms
to north and central Georgia.

A few storms could be severe just about anywhere across north and
central Georgia, although the main focus will be north of a line
from Preston to Macon to Louisville. The best time for severe
storm development will be from around noon today until midnight
tonight.

The main hazards from the severe storms will be damaging winds and
hail up to 1 inch in diameter.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

There remains a chance of thunderstorms Sunday as the Saturday
storm system exits. Although a few storms could be strong with
gusty winds, severe storms are not expected on Sunday.

There is a chance of thunderstorms across parts of central Georgia
and also the northeast mountains Tuesday afternoon...and then for
all of north and central Georgia Wednesday through Friday. A few
storms could be strong with gusty winds.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Local storm report, May 4, 10:12 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1012 PM EDT SAT MAY 04 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     TSTM WND DMG     3 S BROWNS CROSSING     33.01N  83.36W
05/04/2019                   BALDWIN            GA   911 CALL CENTER

            911 CENTER REPORTS SEVERAL TREES DOWN ALONG HIGHWAY 49
            IN SOUTHWEST PORTION OF THE COUNTY.

&&

EVENT NUMBER FFC1900220

DEESE
Special weather statement, May 4, 10:21 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1021 PM EDT Sat May 4 2019

GAZ062-074>076-085-050300-
Jefferson GA-Washington GA-Glascock GA-Warren GA-Johnson GA-
1021 PM EDT Sat May 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON...SOUTHEASTERN
WASHINGTON...GLASCOCK...SOUTHEASTERN WARREN AND NORTHEASTERN JOHNSON
COUNTIES UNTIL 1100 PM EDT...

At 1021 PM EDT...a strong thunderstorm was near Davisboro, or 9 miles
east of Sandersville...moving northeast at 30 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Louisville, Wrens, Wadley, Davisboro, Stapleton, Bartow, Avera,
Riddleville, Edge Hill, Edgehill, Downs, Grange, Stapletons
Crossroads, Matthews, Moxley and Stellaville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3315 8227 3307 8229 3293 8227 3276 8258
      3295 8279 3334 8250 3334 8245 3333 8242
      3331 8240 3331 8235 3321 8224
TIME...MOT...LOC 0221Z 218DEG 28KT 3296 8266

WIND...50MPH
Local storm report, May 4, 10:26 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1026 PM EDT SAT MAY 04 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0924 PM     TSTM WND DMG     2 ESE DAMES FERRY       33.02N  83.71W
05/04/2019                   JONES              GA   911 CALL CENTER

            REPORT OF ONE TREE DOWN ON HWY 18 WEST NEAR JARRELL
            PLANTATION ROAD IN JONES COUNTY.

&&

EVENT NUMBER FFC1900221

JKING
Local storm report, May 4, 10:51 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1051 PM EDT SAT MAY 04 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 PM     TSTM WND DMG     1 ESE SPARTA            33.27N  82.96W
05/04/2019                   HANCOCK            GA   911 CALL CENTER

            REPORT OF 2 TREES DOWN ON HWY 15 SOUTH BETWEEN CLAY
            STREET AND BURNETT STREET.

&&

EVENT NUMBER FFC1900222

JKING
Special weather statement, May 4, 11:06 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1106 PM EDT Sat May 4 2019

GAZ062-074>076-085-097-050345-
Jefferson GA-Washington GA-Glascock GA-Warren GA-Johnson GA-
Laurens GA-
1106 PM EDT Sat May 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON...WASHINGTON...
GLASCOCK...SOUTHEASTERN WARREN...JOHNSON AND NORTHERN LAURENS
COUNTIES UNTIL 1145 PM EDT...

At 1106 PM EDT...a line of strong thunderstorms was along a line
extending from near Deepstep to Tuckers Crossroad to Dexter...and
moving northeast at 45 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Dublin, Sandersville, Louisville, Wrightsville, Gibson, East Dublin,
Wrens, Wadley, Davisboro, Tennille, Dexter, Harrison, Stapleton,
Bartow, Oconee, Avera, Mitchell, Deepstep, Riddleville and Edge Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3289 8229 3282 8237 3281 8242 3278 8240
      3251 8268 3238 8312 3243 8314 3268 8291
      3307 8300 3334 8246 3331 8240 3331 8234
      3311 8228 3305 8229 3293 8227
TIME...MOT...LOC 0306Z 246DEG 39KT 3303 8292 3271 8285 3245 8308

WIND...50MPH
Special weather statement, May 4, 11:11 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1111 PM EDT Sat May 4 2019

GAZ110>112-050400-
Wheeler GA-Telfair GA-Montgomery GA-
1111 PM EDT Sat May 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WHEELER...TELFAIR AND
SOUTHWESTERN MONTGOMERY COUNTIES UNTIL midnight EDT...

At 1110 PM EDT...a strong thunderstorm was over Workmore, or 8 miles
southwest of McRae...moving east at 25 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
McRae, Mount Vernon, Helena, Lumber City, Milan, Scotland, Towns,
Spring Hill, Jordan and Workmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3202 8307 3204 8304 3218 8258 3196 8256
      3192 8263 3192 8268 3190 8269 3190 8270
      3188 8274 3186 8276 3185 8303
TIME...MOT...LOC 0310Z 259DEG 24KT 3196 8297

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 8:19 PM EDTSpecial Weather StatementFFCHouston, Macon, Peach, Twiggs41 min
May 4, 8:29 PM EDTSevere Thunderstorm WarningFFCBibb, Houston, Macon, Peach, Twiggs46 min
May 4, 8:42 PM EDTSpecial Weather StatementFFCCrawford, Taylor, Upson33 min
May 4, 8:57 PM EDTSpecial Weather StatementFFCJohnson48 min
May 4, 9:10 PM EDTSpecial Weather StatementFFCJones, Monroe50 min
May 4, 9:26 PM EDTSpecial Weather StatementFFCWashington, Wilkinson49 min
May 4, 9:31 PM EDTSevere Thunderstorm WarningFFCBaldwin, Hancock, Jones, Putnam, Washington, Wilkinson44 min
May 4, 9:51 PM EDTSpecial Weather StatementFFCPutnam24 min
May 4, 10:14 PM EDTSevere Thunderstorm WarningFFCGreene, Hancock, Putnam, Taliaferro, Warren46 min
May 4, 10:21 PM EDTSpecial Weather StatementFFCJefferson39 min
May 4, 10:50 PM EDTSevere Thunderstorm WarningFFCOglethorpe, Taliaferro, Wilkes40 min
May 4, 11:06 PM EDTSpecial Weather StatementFFCGlascock, Jefferson, Johnson, Washington39 min
May 4, 11:11 PM EDTSpecial Weather StatementFFCTelfair, Wheeler49 min
May 4, 11:57 PM EDTSpecial Weather StatementFFCMontgomery, Toombs48 min
May 5, 12:08 AM EDTSevere Thunderstorm WarningFFCEmanuel, Montgomery, Toombs, Treutlen41 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.